MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) and middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and a non-penumbra microcatheter.It was noted that the patient's anatomy was tortuous.During the procedure, the physician completed one direct aspiration first pass (adapt) with the jet7 and subsequently removed it.Upon removal, the physician noticed the distal tip of the jet7 had loose coil winds.While flushing on the back table with saline using a 10 cc syringe, the distal portion of the jet7 expanded.Therefore, the jet7 was no longer used.The procedure was completed using a new jet7 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 was stretched approximately 130.0 cm from the hub.Conclusions: evaluation of the returned jet7 revealed that the distal shaft was stretched.This is likely the reported loose coil winds.If the jet7 is forcefully retracted against resistance, damage such as stretching may occur.The root cause of resistance could not be determined.During decontamination while flushing the jet7, the stretched distal shaft expanded.During the functional test, resistance was encountered while attempting to advance the returned jet7 through a demonstration neuron max due to the stretched distal shaft, and the jet7 could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10969873
Report Number3005168196-2020-02213
Device Sequence Number909980
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005